MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UCT140-AL5
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the forceps elevator channel on the ultrasonic gastrovideoscope tested positive for 13 colony forming units (cfus) of acinetobacter and enterobacteriaceae.The issue was found during a routine culture of the scope.Sampling was taken at reprocessing, before use on jan 5, 2022.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing.All channels were sampled.The device tested positive for less than one (1) colony forming unit of unspecified micro-organisms.The obtained results are in conformance with the requirements.The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Three attempts were performed to obtain the cleaning, disinfection, and sterilization of the scope instructions but were not successful.If additional information is obtained at a later date, a supplemental report will be submitted.The device was evaluated where no abnormalities were found though there were technical defects such as the bending section rubber glue had wear and tear.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 13 years since the subject device was manufactured.Based on the results of the investigation, it is unlikely the positive culture was caused by the device.Growth of microorganisms was found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to french recommendation.The following is included in the instructions for use (ifu): "warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13527742
Report Number8010047-2022-02921
Device Sequence Number14468954
Product Code ODG
UDI-Device Identifier04953170062797
UDI-Public04953170062797
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT140-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown